MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM20A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, a commander delivery system balloon burst occurred during implant of a 20mm sapien 3 ultra valve within a conduit in the pulmonic valve.An 18mm non-ew conduit had moderate stenosis and regurgitation.A 20m non-ew balloon was used to assess baseline waist.Conduit dilation was performed with an 18mm non-ew dilation catheter and a 20mm dilation catheter to rbp and coronary testing.A non-ew stent on a 20mm balloon-in-balloon was deployed and post dilated with 20mm non-ew dilation catheter.The stent measured 20mm.A 24fr non-ew sheath was advanced into the main pulmonary artery distal to the stent via the right transfemoral.A 20mm sapien 3 ultra valve and commander delivery system with +3cc above nominal were prepared per physician's request.The valve was aligned on the delivery system under fluoroscopic imaging before being inserted into the patient.During deployment of the valve, the delivery system balloon ruptured at the last couple additional cc of inflation.The delivery system balloon was retrieved into the sheath without complication.The balloon appeared intact with a radial burst noted.Post angiography confirmed normal leaflet function and catheter gradient post peak to peak measured 18mmhg.Post intracardiac echocardiography imaging demonstrated good leaflet function with no leak and peak to peak gradient through the valve of 30mmhg.There was no patient injury or complications.The case was considered a success.The perceived root cause of the event is unknown.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information based on the engineer evaluation.The following sections of this report have been updated: additional codes added to h6 type of investigation, corrected h6 investigation findings, and corrected h6 investigation conclusions.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was discarded and not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Device imagery was reviewed and the following was noted: balloon has a fully circumferential radial burst.No missing pieces observed.The sapien 3 ultra valve appears fully deployed within a conduit.The instructions for use (ifu), and training manuals have been reviewed.However, the commander delivery system with sapien 3 ultra (s3u) transcatheter heart valve is not currently indicated for implantation in the pulmonic position.Therefore, this case represents an off-label procedure.The training materials of implantation of a sapien 3 (s3) transcatheter heart valve in the pulmonic position were reviewed to identify relevant guidance applicable to a s3u implant using the commander delivery system (ds) and gore dryseal sheath.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The delivery system balloon burst was confirmed based on the provided imagery.Per review of provided device-related imagery, the balloon was fully circumferentially and radially burst.In this case, an additional 3ml of inflation volume was added to the balloon prior to valve deployment.While the prescribed nominal inflation volume is provided in the ifu, over-inflation can expose the balloon to pressures high enough to cause it to burst.As such, available information suggests that procedural factors (over-inflation) likely contributed to the complaint event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24913212
Report Number2015691-2026-14458
Device Sequence Number9800067
Product Code NPT
UDI-Device Identifier00690103207811
UDI-Public(01)00690103207811(17)271103(10)67182108
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM20A
Device Lot Number67182108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexMale
Patient Weight49 KG